How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Board Certified Physician
Category: Medical
Satisfied Customers: 5341
Experience:  board certified internal medicine
19706630
Type Your Medical Question Here...
Dr. Mark is online now

Advice please. I have been prescribed propranolol 40mg twice

Customer Question

Advice please. I have been prescribed propranolol 40mg twice daily is this a big amount to take? not sure it’s the right med for me as not changed and been on 7 days.I have a newborn and I am not sleeping 2-3 hrs a night and not feeling tired. My body will not relax as soon as o lay down I have to get back up.During the day I cannot relax sitting cannot even sit down I am continue pacing. All I want to do is walkShowering I’m getting scared being in small enclosed space also hate being on my ownStarting to feel scared now as I don’t know when I’m going to start feeling better.I need to feel normal again the only thing that relax me is going for a drive
Submitted: 7 days ago.
Category: Medical
Expert:  Dr. Mark replied 7 days ago.
Hi. That’s a low dose of propranolol. Why was it prescribed?
Expert:  Dr. Mark replied 7 days ago.
Insomnia is a side effect of propranolol. Of course a newborn can also keep you from a good night’s sleep.
Expert:  Dr. Mark replied 7 days ago.
Does that answer your questions? I’d appreciate you rating my answers with the stars on your screen so I receive feedback and credit.
Customer: replied 6 days ago.
For anxiety - but I do not have a racing heart rate so not sure I should be taking it.

I just cannot relax for example sit or lay down each time I do my body tells me to get up again I just want to walk about constantly wha is the matter with me
Expert:  Dr. Mark replied 6 days ago.
Propranolol is a beta blocker and not very helpful for anxiety. You are having extreme anxiety and need to be on a benzodiazepine such as Xanax or Valium. Often an SSRI will work. I would treat you with either class of meds and stop the propranolol. Talk to your doctor about my suggestions.
Expert:  Dr. Mark replied 6 days ago.
Any questions? Does this help your concerns?